MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL SP125; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL SP125; PISTON SYRINGE
Catalog Number 309646
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 5ml ll sp125 had foreign matter.The following information was provided by the initial reporter: material # 309646.Batch # 5204460.Verbatim: rcc received a complaint via email.Situation: issue: the reporting caregiver popped the tops off both the sterile water and ampicillin vials.Cleaned the tops with an alcohol swab and peeled open the 5ml syringe package (normal- she did not break the packaging or cause damage in any way) and then a 20g needle, connected them and took off the needle cap.Punctured the sterile water, drawing up 5ml and transferring the 5 ml of water to the ampicillin.While injecting the water in, she noted a black particle in the syringe.She then stopped and pulled out the needle.Upon further inspection, she noted the black particle was mobile and not just markings on the exterior of the syringe.She then packaged up all of the supplies and placed them in a biohazard bag for reporting and did not remove the particle.Background: event date: 10/15/2025.Item description: syringe 5ml l/l.Intermountain health #: 93055444.Mfg #: 309646.Lot #: 5204460.Sample available: yes (if sample is available and would like it sent for your evaluation, please reply all, and attach a return shipping label via email).Assessment: credit requested: not at this time.Quantity affected: (b)(4) ea.Po # (b)(4).Sold to account # (b)(4).Ship to account # (b)(4).Was there injury? error occurred but did not reach the individual.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.One syringe with an attached safetyglide needle was provided to our quality team for investigation.A black foreign material was initially observed within the luer lock, however, it was inadvertently lost before fourier transform infrared spectroscopy analysis or photographic documentation could be obtained.Based on the available information, the most likely root cause of the foreign material inside the fluid path is associated with the assembly process.Furthermore, a device history record review for lot number 5204460 showed no rejected inspections or quality issues during production that could have contributed to the reported condition.

Brand Name
BD SYRINGE 5ML LL SP125
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23584802
Report Number1213809-2025-00726
Device Sequence Number21181820
Product Code FMF
UDI-Device Identifier30382903096467
UDI-Public(01)30382903096467(17)300630(10)5204460
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309646
Device Lot Number5204460
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown